Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Brownsville, TX

September 14, 2007Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Sep 14, 2007, 6:20 PM CDT for Starr County, Zapata County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2007, 6:20 PM CDT (23:20 UTC)
Expired
Sep 14, 2007, 6:45 PM CDT
In force
25 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 175 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2347 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2347 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 142321
SVRBRO
TXC427-505-142345-
/O.NEW.KBRO.SV.W.0063.070914T2320Z-070914T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
620 PM CDT FRI SEP 14 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SALINENO...FALCON HEIGHTS...
  ESCOBARES...ROMA...FALCON DAM...EL SAUZ...
  EXTREME SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF FALCON...

* UNTIL 645 PM CDT

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EL
  SAUZ...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALCON DAM BY 635 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2641 9911 2646 9912 2650 9912 2652 9914
      2665 9918 2665 9886 2648 9879 2639 9900
      2639 9908
TIME...MOT...LOC 2320Z 069DEG 4KT 2653 9892

$$

PHILO
1 follow-up statement
000 
WWUS54 KBRO 142345
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
643 PM CDT FRI SEP 14 2007

TXC427-505-142353-
/O.EXP.KBRO.SV.W.0063.000000T0000Z-070914T2345Z/
ZAPATA TX-STARR TX-
643 PM CDT FRI SEP 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STARR AND EXTREME
SOUTH CENTRAL ZAPATA COUNTIES EXPIRES AT 645 PM CDT...

AT 643 PM...NATIONAL WEATHER SERVICE RADAR IN BROWNSVILLE INDICATED 
THE CORE OF THIS SEVERE THUNDERSTORM IS NOW MOVING ACROSS THE RIO 
GRANDE RIVER...JUST WEST OF ROMA. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR WEST CENTRAL STARR AND EXTREME SOUTH 
CENTRAL ZAPATA COUNTIES WILL BE ALLOWED TO EXPIRE AT 645 PM CDT.

LAT...LON 2641 9911 2646 9912 2650 9912 2652 9914
      2665 9918 2665 9886 2648 9879 2639 9900
      2639 9908
TIME...MOT...LOC 2343Z 069DEG 4KT 2652 9895

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 1:00 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Sep 14, 1:00 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
100 PM CDT FRI SEP 14 2007

.DISCUSSION...LOW LEVEL CONVERGENCE IN THE FORM OF A TRAILING
HUMBERTO TROUGH IS CAUSING CONVECTIVE FLARE UP OVER THE GULF.
OTHERWISE...THE DAILY CU FIELD HAS FORMED OVER LAND WITH A WEAK SEA
IN PROGRESS.

THE SOUTHERN MOVEMENT OF THE COLD FRONT NOW THROUGH THE CENTRAL
PLAINS SHOULD BRING IT INTO NORTHEAST TEXAS OVERNIGHT AND KNOCKING
AT THE DOOR OF DEEP SOUTH TEXAS BY SATURDAY AFTERNOON OR EVENING.
THE FRONT WILL NOT HAVE MUCH IDENTITY LEFT BY SUNDAY WHEN ITS
REMNANTS LIE ACROSS THE AREA. ANY REMAINING BOUNDARY COULD ACT TO
AID LOCAL CONVECTION DEVELOPMENT SUNDAY AFTERNOON HOWEVER. THE FRONT
COULD PRODUCE A BIT MORE ACTIVITY OVER THE MARINE AREAS AS IT
INTERACTS WITH THE PRESENT TROUGHING. LOCAL WINDS WILL BACK TO
NORTHEAST BY SATURDAY AFTERNOON DUE TO THE ARRIVAL OF THE NEW AIR
MASS. THEN WINDS WILL SLOWLY VEER TO EAST OR EAST-SOUTHEAST AND THEN
SOUTHEAST AGAIN ON MONDAY AS HIGH PRESSURE SHIFTS EAST AND BECOMES
REESTABLISHED OVER THE GULF. THE WIND SHIFT EARLY IN THE WEEK SHOULD
ALSO RESULT IN A REDUCTION OF RAIN CHANCES AS THE DIRECT ONSHORE
MOISTURE FEED DIMINISHES. TEMPERATURES WILL BE SLIGHTLY COOLER THE
NEXT FEW DAYS...IN THE LOWER 90S...BUT STILL SLIGHTLY ABOVE NORMAL.
&&

.PREV DISCUSSION...ISSUED AT 745 AM CDT FRI SEP 14 2007...WILL
REMOVE THE MENTION OF MORNING FOG FOR THE UPDATE. THE MORNING
SOUNDING AT BRO AGAIN SHOWS AMPLE MOISTURE WITH PWAT ABOVE 2 INCHES.
THIS WILL SUPPORT SEA BREEZE DEVELOPMENT SO WILL KEEP ISOLATED
SHOWERS AND THUNDERSTORMS IN THE WORDING FOR THIS AFTERNOON. THE
REMAINDER OF THE PACKAGE FOR TODAY LOOKS ON TRACK. WILL APPEND THE
MARINE AND AVIATION UPDATE WHEN AVAILABLE.

TROPICAL MOISTURE POOLING AHEAD OF AN APPROACHING WEAK FRONT WILL
COMBINE WITH UPPER LEVEL TROUGHING TO PRODUCE ISOLD CONVECTION ALONG
THE SEABREEZE TODAY MAINLY OVER SRN ZONES. FRONT WILL SLOWLY WORK
ITS WAY INTO NRN ZONES LATE TONIGHT AND CONTINUE TO DISSIPATE AS IT
MOVES THROUGH CWA BY EARLY SAT WITH ONLY NOTICEABLE CHANGE BEING
WINDS BACKING TO THE E TO NE. THIS BOUNDARY WILL PROVIDE SUFFICIENT
FOCUS FOR SCT CONVECTION SAT PM DESPITE UPPER LEVEL RIDGE BUILDING
INTO N TX. MODELS IN FAIRLY GOOD AGREEMENT THAT SOME ENERGY FROM
REMNANTS OF HUMBERTO WILL SHEAR OFF AND WORK ITS WAY INTO THE GULF
THEN MOVE WESTWARD AROUND THE BUILDING RIDGE. THIS WILL MAINTAIN RA
CHCS THROUGH SUNDAY BEFORE UPPER LEVEL RIDGE SETTLES INTO NW GULF.
WILL MENTION SCHC POPS TUE FOR SEABREEZE CONVECTION AS RIDGE
MEANDERS SLIGHTLY EAST...OTHERWISE DRY WX WILL PREVAIL THROUGH THE
FCST.
&&

.MARINE...AT NOON BUOY020 REPORTED CALM WINDS AND SEAS 2 FEET. WINDS
WILL REMAIN LIGHT FROM THE EAST THROUGH TOMORROW. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THROUGH THE NEXT FEW DAYS DUE TO AMPLE
ATMOSPHERIC MOISTURE AND REMNANTS OF OLD FRONTAL BOUNDARIES. THE
NEXT FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE NORTHWEST GULF
TOMORROW. IT IS EXPECTED TO DISSIPATE DURING THE NEXT 24 HOURS...SO
EFFECTS IN THE REGION WILL BE MINIMAL...WITH WINDS BECOMING MORE
NORTHEASTERLY 10 TO 15 KNOTS WHILE SEAS INCREASE TO AROUND 4 FEET
OFFSHORE. THE LAGUNA SHOULD SEE NO MORE THAN A MODERATE CHOP MAINLY
SUNDAY AND MONDAY. CONDITIONS WILL IMPROVE AGAIN EARLY NEXT WEEK AS
THE FRONT DISSIPATES AND WEAK HIGH PRESSURE STABILIZES THE NORTHWEST
GULF.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. SOME
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY DUE TO THE
SEABREEZE AND COLLIDING OUTFLOW BOUNDARIES. EXPECTED LOWER VIS AND
CIGS AND VARIABLY GUSTY WINDS NEAR CELLS. WINDS WILL BE LIGHT FROM
THE EAST THROUGH SATURDAY MORNING OTHERWISE. SOME LIGHT FOG WILL BE
POSSIBLE AGAIN NORTH AND WEST OF MFE AROUND DAWN.
&&

.PRELIMINARY POINT POPS/TEMPS...
BAYVIEW            76 88 75 90 75 90 / 05 20 10 30 20 10
BROWNSVILLE        75 91 74 91 74 91 / 05 20 10 30 20 10
FALFURRIAS         74 91 72 91 74 92 / 05 20 10 30 20 10
HARLINGEN          74 91 73 92 74 93 / 05 20 10 30 20 10
HEBBRONVILLE       73 91 71 91 71 92 / 05 20 10 30 20 10
MCALLEN            76 94 74 93 75 94 / 05 20 10 30 20 10
PORT ISABEL        77 89 76 89 76 91 / 05 20 10 30 20 10
RIO GRANDE CITY    76 93 74 93 75 93 / 05 20 10 30 20 10
SOUTH PADRE ISLAND 78 87 78 88 78 89 / 05 20 10 30 20 10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

54/64

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Sep 14, 5:00 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT FRI SEP 14 2007

TXZ248>257-151200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS WEEKEND TO EARLY NEXT
WEEK AS A COLD FRONT MOVES CLOSE TO THE AREA. LOCALLY HEAVY RAINFALL
IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 14, 3:55 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 PM CDT FRI SEP 14 2007

TXZ251-253-254-142200-
INLAND WILLACY TX-HIDALGO TX-KENEDY TX-
355 PM CDT FRI SEP 14 2007

...STRONG THUNDERSTORMS ARE MOVING INTO THE EDINBURG AND MCALLEN
AREA IN HIDALGO COUNTY...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
BROWNSVILLE WAS TRACKING STRONG THUNDERSTORMS 4 MILES NORTHEAST OF
EDINBURG...GENERALLY NEAR MONTE ALTO...MOVING SOUTHWEST AT 10
MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

PHILO
Special weather statement, Sep 14, 5:00 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT FRI SEP 14 2007

TXZ251-253-254-142330-
INLAND WILLACY TX-HIDALGO TX-KENEDY TX-
500 PM CDT FRI SEP 14 2007

...STRONG THUNDERSTORMS ARE MOVING INTO THE EDINBURG AND MCALLEN
AREA IN HIDALGO COUNTY...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
BROWNSVILLE WAS TRACKING STRONG THUNDERSTORMS NEAR PHARR
...MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

PHILO
Special weather statement, Sep 14, 6:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 PM CDT FRI SEP 14 2007

TXZ248-252-150000-
ZAPATA TX-STARR TX-
600 PM CDT FRI SEP 14 2007

...STRONG THUNDERSTORMS ARE MOVING INTO SOUTHERN STARR COUNTY NEAR
RIO GRANDE CITY AND EL SAUZ...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
BROWNSVILLE WAS TRACKING STRONG THUNDERSTORMS OVER SOUTHERN STARR
COUNTY FROM RIO GRANDE CITY TO FALCON DAM...MOVING SLOWLY SOUTH INTO
ADJACENT MEXICO.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

PHILO

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.